Author Topic: If my gynaecomastia does not bother me and is small, do i need to take Tamoxifen  (Read 673 times)

Offline Dgc12

  • Posting Member
  • *
  • Posts: 5
I am a 36-year-old man

Following a sore nipple I  noticed two months ago and and further examinations, I was diagnosed with benign gynaecomastia and recommended to take tamoxifen 10 MG for six months, to reduce the tenderness in my nipple 

However, as I have read online that Tamoxifen is a carcinogen and in the past I had chemotherapy treatment for my MS, I am worried that taking this Tamoxifen will increase my chance of developing cancer later in life

so I wanted to know whether it is essential to take this Tamoxifen and that if I don't the gynaecomastia will grow and become cancerous, potentially?

What are others thoughts on not taking tamoxifen, as the growth is small at 20mm and it doesn't cause me any pain and just soreness win touch

- I am more concerned, as over the last month my left armpit has become itchy occasionally and I also have a dull ache there sometimes

Could the symptoms be connected to the gynaecomastia?
« Last Edit: April 20, 2022, 11:43:21 AM by Dgc12 »

Offline jan1north

  • Posting Member
  • *
  • Posts: 33
My understanding of tamoxifen is that it blocks the effects of estrogen.  That is it “plugs into” the estrogen receptors in the cells occupying the place where estrogen would act without acting like estrogen.  Thus it would work to block further gynecomastia growth by blocking out estrogen.  

In breast cancer patients it is given to block cancer cell growth where the cancer cells are fueled by estrogen.  

Given breast growth (a sign of the symptoms you are experiencing) is based on the presence of higher estrogen levels, tamoxifen would block the estrogen and therefore limit future growth.  As I read it breast cancer is very rare in men.

Google would give you the risks and side effects - keeping in mind many are related to other uniquely female parts.  I am not a doctor - just a reader and student of our condition - your doctor will know best.

Offline Aussie63

  • Silver Member
  • ***
  • Posts: 147
My understanding of tamoxifen is that it blocks the effects of estrogen....
Given breast growth (a sign of the symptoms you are experiencing) is based on the presence of higher estrogen levels, tamoxifen would block the estrogen and therefore limit future growth.....
Google would give you the risks and side effects....
Agreed.

Dgc12, sorry in advance if it seems like I'm taking this off topic to start with, but thanks to the segue from jan, I think I can be helpful here. Due to my personal circumstances I have looked into the side effects of 'tammo' after it was displayed as a drug useful to combat gynecomastia, which in itself is a side effect of Androgen Deprivation Therapy, which I will probably be undergoing soon to treat my case of biochemical recurrence of prostate cancer. Testosterone fuels the cancer. ADT either switches off the production of testosterone, or blocks it, depending on the family of drug. Gynecomastia is a known side effect of either, but its likelihood depends on which family of drugs are administered. It could be anywhere between 15% or 80% likelihood.

 In simplest terms, ADT turns a man into a menopausal woman with the most common side effect being hot flashes. It's almost guaranteed, and could be debilitating. That particular side effect is the one I want to avoid the most, considering that I am still working full time in a blue collar job (unlike most people dealing with this disease who are elderly and sitting at home wearing cardigans and fluffy slippers). For some people facing the prospect of ADT, the side effect they most want to avoid is gynecomastia, which is understandable for those refusing to accept it, and tamoxifen is known as a possible solution. Guess what the main side effect of 'tammo' is? Hot flashes! *rolls eyes*

In my unique situation, where I will be prone to both gynecomastia and hot flashes once I undergo ADT, I can either take tamoxifen for the former or some form of estrogen for the latter, which would actually increase the likelihood of gynecomastia but enable me to keep calm and carry on. Personally, I prefer the second option. Taking both would be silly; they would cancel each other out. I've already told my work mates that I might end up looking like Dolly Parton one day!  ;D

Evolving. And....loving it!

Offline Dgc12

  • Posting Member
  • *
  • Posts: 5
Thanks for sharing

Any thoughts on this please:

- I am more concerned, as over the last month my left armpit has become itchy occasionally and I also have a dull ache there sometimes

Could the symptoms be connected to the gynaecomastia


My carer has noticed a small lump in my left armpit so I will get this checked out next week but wanted to know if it's common/possible with gynocomastia?


Offline Busted (and happy)

  • Posting Member
  • *
  • Posts: 41
No one actually needs Tamox for gyno. Only you can decide what risks you can live with
Almost 100% of men with gyno who try a bra never turn back!!
Go Figure

Offline Dgc12

  • Posting Member
  • *
  • Posts: 5
Ok thanks 

So the gp examined me and said there is no lump in my armpit and felt the ache and occasional itch was linked to the gyno

What is the general consensus for gyno of my size (22mm) and my age (36) left untreated?
Is it more likely to keep growing?

Or if I take the prescribed 6 months of 10mg Tamoxifen and the swelling vanishes that it is likely not to return?


I appreciate no one can read the future but just wanted some opinions please 


 

SMFPacks CMS 1.0.3 © 2022